Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Symmetry of extremal functions for the Caffarelli-Kohn-Nirenberg inequalities

Authors: Chang-Shou Lin and Zhi-Qiang Wang
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1685-1691
MSC (2000): Primary 35B33; Secondary 46E35
Published electronically: January 16, 2004
Erratum: Proc. Amer. Math. Soc. (recently posted)
MathSciNet review: 2051129
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the symmetry property of extremal functions to a family of weighted Sobolev inequalities due to Caffarelli-Kohn-Nirenberg. By using the moving plane method, we prove that all non-radial extremal functions are axially symmetric with respect to a line passing through the origin.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35B33, 46E35

Retrieve articles in all journals with MSC (2000): 35B33, 46E35

Additional Information

Chang-Shou Lin
Affiliation: Department of Mathematics, National Chung Cheng University, Chiayi, Taiwan

Zhi-Qiang Wang
Affiliation: Department of Mathematics and Statistics, Utah State University, Logan, Utah 84322

PII: S 0002-9939(04)07245-4
Keywords: Weighted Sobolev inequalities, Extremal functions, Exact symmetry
Received by editor(s): October 30, 2002
Published electronically: January 16, 2004
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2004 American Mathematical Society